Alert archive / West Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 49, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Sep 6, 2014, 6:31 PM EDT for Barbour County, Harrison County, Taylor County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2014, 6:31 PM EDT (22:31 UTC)
- Expired
- Sep 6, 2014, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barbour County, WV, Harrison County, WV, Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 7:10 PM EDT | FLASH FLOOD | 4 S Nestorville, WV | RT 92 COVERED WITH 4-6 INCHES OF SWIFT-MOVING WATER. SEVERAL STREAMS OUT OF BANKS. SOCIAL MEDIA REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
296
WGUS51 KRLX 062231
FFWRLX
WVC001-033-091-070130-
/O.NEW.KRLX.FF.W.0049.140906T2231Z-140907T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
631 PM EDT SAT SEP 6 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BARBOUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PHILIPPI...
EAST CENTRAL HARRISON COUNTY IN WEST VIRGINIA...
TAYLOR COUNTY IN WEST VIRGINIA...
* UNTIL 930 PM EDT
* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM REPETITIVE THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSEMONT...
MOATSVILLE...GALLOWAY...NESTORVILLE AND FLEMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3914 7983 3911 7982 3909 7985 3907 7986
3906 7987 3918 8026 3929 8024 3927 7985
3925 7984 3925 7982 3923 7980
$$
502 follow-up statements
365
WGUS71 KRLX 062344
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
744 PM EDT SAT SEP 6 2014
WVC001-033-091-070130-
/O.CON.KRLX.FF.W.0049.000000T0000Z-140907T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON WV-BARBOUR WV-TAYLOR WV-
744 PM EDT SAT SEP 6 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
TAYLOR...NORTHERN BARBOUR AND EAST CENTRAL HARRISON COUNTIES...
AT 730 PM EDT...THE PUBLIC REPORTED THAT ROUGHLY FOUR TO SIX INCHES
OF FAST MOVING WATER WAS COVERING ROUTE 92 SOUTH OF
NESTORVILLE...ALONG WITH SEVERAL STREAMS OUT OF THEIR BANKS IN THAT
GENERAL AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSEMONT...
MOATSVILLE...GALLOWAY...NESTORVILLE AND FLEMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3914 7983 3911 7982 3909 7985 3907 7986
3906 7987 3918 8026 3929 8024 3927 7985
3925 7984 3925 7982 3923 7980
$$
50076
WGUS71 KRLX 070130
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
930 PM EDT SAT SEP 6 2014
WVC001-033-091-070136-
/O.EXP.KRLX.FF.W.0049.000000T0000Z-140907T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON WV-BARBOUR WV-TAYLOR WV-
930 PM EDT SAT SEP 6 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM EDT FOR TAYLOR...
NORTHERN BARBOUR AND EAST CENTRAL HARRISON COUNTIES...
THOUGH A FEW LIGHT SHOWERS REMAIN POSSIBLE FOR THE NEXT HOUR OR
TWO...HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH
FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS
AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD
THREAT.
LAT...LON 3914 7983 3911 7982 3909 7985 3907 7986
3906 7987 3918 8026 3929 8024 3927 7985
3925 7984 3925 7982 3923 7980
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:31 PM EDT, 2 hours earlier.
Area forecast discussion, Sep 6, 4:31 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 431 PM EDT SAT SEP 6 2014 .SYNOPSIS... COLD FRONT MOVES THROUGH THIS EVENING. FRONT SLOWS DOWN AS IT CREEPS SOUTH OF AREA SUNDAY. WEAK HIGH PRESSURE SUNDAY AFTERNOON GRADUALLY MOVES AWAY MONDAY AND TUESDAY. COLD FRONT THURSDAY NIGHT. && .NEAR TERM /THROUGH SUNDAY/... 20Z SURFACE OBSERVATIONS SHOW A COLD FRONT WIND SHIFT ALONG THE OH RIVER. CONVECTION AHEAD OF THE COLD FRONT...WITH VERY HEAVY RAIN WILL CONTINUE TO MOVE EAST BEFORE GRADUALLY DIMINISH IN INTENSITY. ADJUSTED CATEGORICAL POPS PER LATEST RADAR TRENDS. COOLING SHOWERS HAVE DECREASED AFTERNOON TEMPERATURES ALONG THEIR PATH. PREVIOUS DISCUSSION BELOW... AT 18Z APPEARS TO BE ALONG THE OHIO RIVER. CONVECTION HAS FIRE UP OUT AHEAD OF THE FRONT...AS EXPECTED. FRONTAL BOUNDARY WILL CONTINUE TO SAG SOUTHWARD TODAY...EVENTUALLY SLOWING DOWN AS IT REACHES SOUTHERN ZONES...BUT PROGGED TO PASS SOUTH OF THE CWA BY LATE TONIGHT OR EARLY SUNDAY. DRIER AIR WILL GRADUALLY FILTER IN BEHIND THE FRONT FOR SUNDAY...WITH DEW POINTS POSSIBLY GETTING DOWN INTO THE LOWER 50S ACROSS SOUTHEAST OHIO AND ADJACENT WV/ERN KY COUNTIES BY SUNDAY EVENING. STILL LOOKING LIKE PLENTY OF STRATUS WILL DEVELOP/LINGER ACROSS SOUTHERN HALF OF CWA TONIGHT...WITH SOME CLEARING ACROSS THE NORTH...I.E. SOUTHEAST OHIO ZONES. COULD BE SOME PATCHY FOG DEVELOPMENT ACROSS THE NORTH...BUT BOUNDARY LAYER WINDS SHOULD REMAIN STRONG ENOUGH TO PREVENT MUCH FORMATION. DRIER WEATHER EXPECTED FOR SUNDAY. DID ELECT TO LEAVE A SLIGHT CHANCE OF SHOWERS IN TOMORROW ACROSS THE EXTREME SOUTH DURING DAYTIME HEATING HOURS WHERE GREATER MOISTURE WILL EXIST. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... HIGH PRESSURE SITS WELL NE OF THE AREA WHILE A WARM WAVE TRACKS NEWD ALONG THE MIDDLE ATLANTIC COAST...WELL SE OF THE AREA THIS PERIOD. THIS LEAVES FCST AREA IN LIGHT SE SFC FLOW. THE FRONT CROSSING THE AREA THIS AFTERNOON AND TONIGHT...LIKE ITS PREDECESSOR...DOES NOT GET THAT FAR S OF THE AREA...ALLOWING DEW POINTS TO RECOVER THIS PERIOD. WITH WEAK UPPER LEVEL S/W TROUGHS PASSING EACH DAY IN OTHERWISE NEAR WEAK ZONAL SOUTHERN STREAM FLOW...EXPECT DIURNAL CONVECTION AGAIN...MAINLY ACROSS THE S AND THE HIGHER TERRAIN. EMPLOYED A BIAS CORRECTED BLEND FOR LOWS SUN NT AND THEN LITTLE IF ANY CHANGES TO TEMPERATURES BEYOND THAT...AS THE PREVIOUS FCST SPLIT MOST DIFFERENCES AMONG THE LATEST GUIDANCE. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... IT APPEARS THE LATE SUMMER PATTERN WILL BE TRANSITIONING TO ONE MORE TYPICAL OF AUTUMN...DRY WITH COLD FRONTS EVERY SEVERAL DAYS. THE COLD FRONT LEADING THE CHARGE IS DRIVEN INITIALLY BY A LEAD S/W TROUGH OVER THE MIDWEST MIDWEEK. BY THIS TIME...THE UPPER LEVEL FLOW BECOMES MUCH MORE EVENLY SPLIT BETWEEN THE SRN AND NRN STREAMS...THE FORMER ACROSS THE NRN CONUS...THE LATTER ALL THE WAY UP ACROSS NRN CANADA. 12Z MODELS SEEM TO HAVE COME CLOSER TOGETHER ON BEHAVIOR ON THE LEAD S/W AND A STRONGER...TRAILING S/W WHICH CLOSES OFF. THE TIMING OF THE FRONTAL PASSAGE SEEMS TO HAVE CONVERGED ON THU NT AS A RESULT...SO ASSOCIATED SHOWERS AND THUNDERSTORMS ARE MORE LIKELY ON THU VS WED. SPC HAS SLIGHT RISK JUST UPSTREAM ON WED. THE CANADIAN HIGH PRESSURE SYSTEM REPRESENTING THE FIRST AUTUMN AIR MASS IN THE PATTERN TRANSITION PLUMMETING INTO THE CONUS...IS RATHER LARGE...AND WILL KEEP THE DRY...COOLER WEATHER...ONCE IT GETS HERE...GOING THROUGH THE BALANCE OF THE EXTENDED PERIOD. USED WPC AND BIAS CORRECTED ECMWFHIRES BEGINNING AND END OF PERIOD. PREVIOUS LOOKED GOOD IN BETWEEN. BASICALLY SPLIT THE GUIDANCE IN THE WAKE OF THE FRONT...WITH QUESTION AS TO HOW MUCH OF A PUSH OF THE COOLER...DRIER AIR THERE WILL BE IN THE WAKE OF THE FIRST S/W...VS HOW MUCH OF IT WAITS UNTIL THE PASSAGE OF THE SECOND. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... SCATTERED CONVECTION HAS FIRED UP...AND WILL CONTINUE THROUGH AROUND 03-06Z AHEAD OF AN APPROACHING COLD FRONT...WHICH AT 18Z WAS LOCATED NEAR THE OHIO RIVER. EXPECT BRIEF MVFR CONDITIONS IN VICINITY OF STORMS. AFTER 02Z...EXPECT WIDESPREAD MVFR/IFR STRATUS TO DEVELOP...PARTICULARLY ACROSS WV...EASTERN KY...AND SOUTHWEST VA...PRIMARILY AFFECTING SITES KCRW...KCKB...KEKN...AND KBKW...AND PERHAPS KTS. STRATUS SHOULD LIFT AFTER 14-16Z WITH A RETURN OF VFR CONDITIONS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY. DEVELOPMENT AND HEIGHT OF STRATUS TONIGHT COULD VARY FROM FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H M M M M M H BKW CONSISTENCY H H H H H H H L M L M M EKN CONSISTENCY H H H H H L L L L L L L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H M M M M M AFTER 18Z SUNDAY... IFR VALLEY FOG POSSIBLE MONDAY MORNING..AND IN SHOWERS AND THUNDERSTORMS THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/SL NEAR TERM...ARJ/SL SHORT TERM...TRM LONG TERM...TRM AVIATION...SL
Hazardous weather outlook, Sep 6, 3:59 AM EDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 359 AM EDT SAT SEP 6 2014 KYZ101>103-105-OHZ085>087-VAZ003-004-WVZ005>011-013>020-024>040-046- 047-070800- GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN- BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 359 AM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS TODAY COULD PRODUCE DAMAGING WIND GUSTS. IN ADDITION...IF SEVERAL THUNDERSTORMS PRODUCE HEAVY RAIN OVER THE SAME AREA...FLASH FLOODING COULD OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083-084-070800- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- 359 AM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 6, 5:56 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
556 PM EDT SAT SEP 6 2014
WVZ040-047-062230-
BARBOUR WV-RANDOLPH WV-
556 PM EDT SAT SEP 6 2014
...SPECIAL WEATHER STATEMENT FOR CENTRAL BARBOUR AND EXTREME NORTHERN
RANDOLPH COUNTIES UNTIL 630 PM EDT...
AT 545 PM EDT...A STRONG THUNDERSTORM WAS LOCATED JUST EAST OF
PHILIPPI...AND WAS MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
ADDITIONALLY...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR NESTORVILLE AROUND 600 PM AND MONTROSE AROUND
620 PM.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3905 8004 3923 8004 3924 7981 3923 7980
3913 7983 3911 7980 3909 7978 3903 7977
50Local storm report, Sep 6, 6:12 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM FLASH FLOOD SOUTH CHARLESTON 38.36N 81.71W
09/06/2014 KANAWHA WV PUBLIC
ROCKS AND LIMBS ON MOUNTAIN ROAD...NEAR MONTROSE.
&&
EVENT NUMBER RLX1401204
JSHLocal storm report, Sep 6, 6:17 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
617 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM FLASH FLOOD SSW CHARLESTON 38.35N 81.63W
09/06/2014 KANAWHA WV 911 CALL CENTER
WATER ON INTERSTATE 64 BETWEEN THE MONTROSE AND OAKWOOD
EXITS WHERE THERE HAD BEEN A ROCK AND MUD SLIDE. HIGH
WATER ON GARRISON AVENUE...CHANDLER DRIVE AND KANAWHA
TURNPIKE.
&&
EVENT NUMBER RLX1401205
TRMLocal storm report, Sep 6, 6:20 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
620 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM FLASH FLOOD SOUTH CHARLESTON 38.36N 81.71W
09/06/2014 KANAWHA WV 911 CALL CENTER
HIGH WATER IN THE ROCK LAKE AREA AND ON KANAWHA
TURNPIKE.
&&
EVENT NUMBER RLX1401206
TRMSpecial weather statement, Sep 6, 6:20 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
620 PM EDT SAT SEP 6 2014
WVZ017-018-062245-
CALHOUN WV-WIRT WV-
620 PM EDT SAT SEP 6 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHERN WIRT AND NORTHWESTERN
CALHOUN COUNTIES UNTIL 645 PM EDT...
AT 611 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ABOUT 6 MILES
SOUTH OF ELIZABETH...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
ADDITIONALLY...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR CHERRY AROUND 630 PM...CRESTON AROUND 640 PM
AND MUNDAY AROUND 650 PM.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3904 8124 3905 8121 3903 8117 3904 8111
3886 8111 3889 8126 3890 8125 3892 8127
3890 8133 3892 8142 3894 8145 3893 8148
3905 8147 3907 8127
50Local storm report, Sep 6, 6:22 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM FLASH FLOOD CHARLESTON 38.35N 81.63W
09/06/2014 KANAWHA WV 911 CALL CENTER
WATER ON INTERSTATE 64 BETWEEN THE MONTROSE AND OAKWOOD
EXITS WHERE THERE HAD BEEN A ROCK AND MUD SLIDE. HIGH
WATER ALSO ON GARRISON AVENUE AND CHANDLER DRIVE.
&&
CORRECTED LOCATION...REMARKS
EVENT NUMBER RLX1401205
TRMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:29 PM EDT | Special Weather Statement | RLX | Kanawha | 46 min |
| Sep 6, 3:36 PM EDT | Flash Flood Warning | RLX | Braxton, Clay | 3 hr |
| Sep 6, 3:45 PM EDT | Flash Flood Warning | RLX | Kanawha | 3 hr |
| Sep 6, 4:20 PM EDT | Flash Flood Warning | RLX | Kanawha, Roane | 3 hr |
| Sep 6, 4:29 PM EDT | Special Weather Statement | RLX | Gilmer | 31 min |
| Sep 6, 5:00 PM EDT | Special Weather Statement | RLX | Barbour, Braxton, Calhoun, Gilmer, Harrison, Lewis and 1 more | 30 min |
| Sep 6, 5:30 PM EDT | Special Weather Statement | RLX | Cabell | 30 min |
| Sep 6, 5:50 PM EDT | Flash Flood Warning | RLX | Braxton, Calhoun, Gilmer, Lewis | 3 hr |
| Sep 6, 5:56 PM EDT | Special Weather Statement | RLX | Barbour | 34 min |
| Sep 6, 6:20 PM EDT | Special Weather Statement | RLX | Wirt | 25 min |
| Sep 6, 7:27 PM EDT | Flash Flood Warning | RLX | Calhoun, Roane, Wirt | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.